Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Memphis, TN

January 8, 2008Panola County, Tallahatchie County, Yalobusha County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 3:41 PM CST for Panola County, Tallahatchie County, Yalobusha County, Mississippi. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 3:41 PM CST (21:41 UTC)
Expired
Jan 8, 2008, 4:45 PM CST
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Panola County, MS, Tallahatchie County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 4:20 PM CSTTSTM WND DMG3 Ne Oakland, MSTREES DOWN ON HIGHWAY 32 NEAR THE ENID DAM.
Jan 8, 4:30 PM CSTTSTM WND DMGCoffeeville, MSTREES DOWN AT HIGHAY 330 AND HIGHWAY 7.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 082141
SVRMEG
MSC107-135-161-082245-
/O.NEW.KMEG.SV.W.0008.080108T2141Z-080108T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 445 PM CST

* AT 341 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BRAZIL TO 27 MILES SOUTHWEST OF WEBB...
  OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF CHARLESTON TO 9
  MILES SOUTH OF RULEVILLE...AND MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POPE...PAYNES...ENID...BATESVILLE...ENDVILLE...SCOBEY...VELMA AND
  COFFEEVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3375 9032 3379 9018 3380 9019 3382 9046
      3409 9040 3409 9014 3433 9010 3438 8999
      3435 8971 3420 8972 3419 8966 3389 8961
      3388 8991 3381 8993 3380 9011 3371 9014
      3369 9026 3369 9029
TIME...MOT...LOC 2141Z 244DEG 49KT 3408 9028 3360 9054

$$
2 follow-up statements
000 
WWUS54 KMEG 082214
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CST TUE JAN 8 2008

MSC107-135-161-082245-
/O.CON.KMEG.SV.W.0008.000000T0000Z-080108T2245Z/
PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
415 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR EASTERN TALLAHATCHIE...WESTERN YALOBUSHA AND SOUTHERN PANOLA
COUNTIES...

AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM POPE TO 10 MILES SOUTH OF PAYNES...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BATESVILLE TO 17
MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ENDVILLE...OAKLAND...TILLATOBA...SCOBEY...COFFEEVILLE AND VELMA.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3369 9029 3375 9032 3379 9018 3387 9022
      3431 9010 3438 8997 3436 8973 3420 8972
      3419 8966 3389 8961 3388 8991 3381 8993
      3380 9011 3371 9014
TIME...MOT...LOC 2215Z 244DEG 49KT 3426 8992 3380 9004

$$
000 
WWUS54 KMEG 082228
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST TUE JAN 8 2008

MSC135-082238-
/O.CAN.KMEG.SV.W.0008.000000T0000Z-080108T2245Z/
TALLAHATCHIE MS-
428 PM CST TUE JAN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TALLAHATCHIE COUNTY IS
CANCELLED...

AT 428 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3407 8994 3408 8992 3416 8992 3417 8995
      3438 8997 3436 8973 3420 8972 3419 8966
      3389 8961 3389 8994
TIME...MOT...LOC 2228Z 244DEG 49KT 3434 8973 3388 8985

$$

MSC107-161-082245-
/O.CON.KMEG.SV.W.0008.000000T0000Z-080108T2245Z/
PANOLA MS-YALOBUSHA MS-
428 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR WESTERN YALOBUSHA AND SOUTHEASTERN PANOLA COUNTIES...

AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ENDVILLE TO 6 MILES SOUTH OF SCOBEY...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF BATESVILLE TO 8 MILES
NORTHWEST OF GRENADA...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COFFEEVILLE AND VELMA.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3407 8994 3408 8992 3416 8992 3417 8995
      3438 8997 3436 8973 3420 8972 3419 8966
      3389 8961 3389 8994
TIME...MOT...LOC 2228Z 244DEG 49KT 3434 8973 3388 8985

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 8, 2:39 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008

.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.

THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.

A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  59  45  61 /  40  10  10  30
MKL  39  58  42  58 /  60  10  10  30
JBR  37  54  39  53 /  20  10  10  20
TUP  46  60  48  65 /  80  10  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

OKULSKI
Hazardous weather outlook, Jan 8, 1:53 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CST TUE JAN 8 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
153 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH
THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF
EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH
9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE
AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID
SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE
MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING.

OKULSKI

In the hours before

Local storm report, Jan 8, 2:32 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

&&

CCD/JKT
Local storm report, Jan 8, 2:41 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

&&

CCD/JKT
Local storm report, Jan 8, 2:53 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

&&

CCD/JKT
Local storm report, Jan 8, 3:07 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

&&

CCD/JKT
Local storm report, Jan 8, 3:13 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

&&

CCD/JKT
Local storm report, Jan 8, 3:37 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:18 PM CSTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more25 hr
Jan 8, 2:02 PM CSTSevere Thunderstorm WarningMEGCoahoma, Tunica58 min
Jan 8, 2:10 PM CSTSevere Thunderstorm WarningMEGDeSoto65 min
Jan 8, 3:00 PM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica60 min
Jan 8, 4:55 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.